MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO?; catheter, coronary, atherectomy

BOSTON SCIENTIFIC CORPORATION ROTAPRO?; catheter, coronary, atherectomy
Model Number H749394672250
Medical Device Problem Codes Nonstandard Device (1420); Difficult to Remove (1528); Material Separation (1562); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the rotalink was disconnected.The 90% stenosed target lesion was located in the tortuous and calcified mid to distal right coronary artery.A 2.25mm rotapro was selected for use.During the procedure, it was noted that a rotalink separated between the burr and the drive shaft.During removal, resistance was encountered.The fragments were successfully retrieved using a gooseneck snare, and no fragments remained inside the patient's body following the procedure.Per the physician this event occurred due to possible device deterioration resulting from repeated ablation attempts in a severely tortuous vessel, with repeated stall indications being displayed.The procedure was completed with a different device.There were no patient complications, and the patient was in good condition after the procedure.
 
Event or Problem Description
It was reported that the burr detached.The 90% stenosed target lesion was located in the tortuous and calcified mid to distal right coronary artery.A 2.25mm rotapro was selected for use.During the procedure, it was noted that a rotalink separated between the burr and the drive shaft.During removal, resistance was encountered.The fragments were successfully retrieved using a gooseneck snare, and no fragments remained inside the patient's body following the procedure.Per the physician this event occurred due to possible device deterioration resulting from repeated ablation attempts in a severely tortuous vessel, with repeated stall indications being displayed.The procedure was completed with a different device.There were no patient complications, and the patient was in good condition after the procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).With all the available information, boston scientific concludes: device analysis findings: the device was returned for analysis.Product analysis confirmed the reported events as the coil and burr returned detached.The burr was found to be moveable on the returned rotawire.Additionally, majority of the coil from handshake connection to the distal end of the coil was stretched indicating tensile force was applied.The returned wire was found frozen due to coil damage present.The damages present directly impacts rotational output of the device.Device history record (dhr) review: review confirmed that the device met all material, assembly, and performance specifications prior to distribution.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Medical review: based upon medical review assessment, the data reasonably suggest that the clinical event is anticipated in nature and severity as per the ifu and does not require escalation to senior management.Investigation conclusion: as a review of the device history record shows that the device was manufactured per specification, review of the instructions for use indicates that the device is not to be used if damages or defects are identified prior to use, and the reported events do not indicate any damages or defects to the device during unpackaging, it was considered likely that the reported events and the condition of the returned device occurred due to procedural factors which can include device interaction.Based on a thorough review of the reported complaint, the most probable cause for this complaint was considered adverse event related to procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter address (b)(6).

Brand Name
ROTAPRO?
Common Device Name
catheter, coronary, atherectomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(612)875-7234
MDR Report Key50104976
Report Number2124215-2026-41324
Device Sequence Number10032477
Product Code MCX
UDI-Device Identifier08714729999614
UDI-Public(01)08714729999614(17)270811(10)37181364
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749394672250
Device Catalogue NumberH749394672250
Device Lot Number0037181364
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2026
Supplement Date Received by Manufacturer08/28/2026
Initial Report FDA Received Date07/31/2026
Supplement Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F Hyperion guide catheter; 8F Hyperion guide catheter
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown